Alert archive / Washington / Wind Advisories in 2019
Wind Advisory 6, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Oct 7, 2019, 10:15 AM PDT for 9 counties in Washington; Benewah County, Kootenai County, Latah County, Idaho. It took effect at Oct 7, 2019, 11:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2019, 10:15 AM PDT (17:15 UTC)
- In effect from
- Oct 7, 2019, 11:00 PM PDT
- Expired
- Oct 8, 2019, 5:45 AM PDT
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 55 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2113 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
961 WWUS76 KOTX 071715 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1015 AM PDT Mon Oct 7 2019 IDZ002-003-WAZ032-033-035-036-080115- /O.NEW.KOTX.WI.Y.0006.191008T0600Z-191008T1500Z/ Coeur d'Alene Area-Idaho Palouse- Lower Garfield and Asotin Counties-Washington Palouse- Upper Columbia Basin-Spokane Area- Including the cities of Coeur d'Alene, Post Falls, Hayden, Worley, Moscow, Plummer, Potlatch, Genesee, Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, Uniontown, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, Cheney, Davenport, and Rockford 1015 AM PDT Mon Oct 7 2019 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Washington, Lower Garfield and Asotin Counties, Washington Palouse, Upper Columbia Basin and Spokane Area. In Idaho, Coeur d'Alene Area and Idaho Palouse. * WHEN...From 11 PM this evening to 8 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...People are urged to secure loose objects that could be blown or damaged by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
561 WWUS76 KOTX 080046 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 546 PM PDT Mon Oct 7 2019 IDZ002-003-WAZ032-033-035-036-081500- /O.CON.KOTX.WI.Y.0006.191008T0600Z-191008T1500Z/ Coeur d'Alene Area-Idaho Palouse- Lower Garfield and Asotin Counties-Washington Palouse- Upper Columbia Basin-Spokane Area- Including the cities of Coeur d'Alene, Post Falls, Hayden, Worley, Moscow, Plummer, Potlatch, Genesee, Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, Uniontown, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, Cheney, Davenport, and Rockford 546 PM PDT Mon Oct 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Washington, Lower Garfield and Asotin Counties, Washington Palouse, Upper Columbia Basin and Spokane Area. In Idaho, Coeur d'Alene Area and Idaho Palouse. * WHEN...From 11 PM this evening to 8 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...People are urged to secure loose objects that could be blown or damaged by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
123 WWUS76 KOTX 081245 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 545 AM PDT Tue Oct 8 2019 IDZ002-003-WAZ032-033-035-036-081345- /O.CAN.KOTX.WI.Y.0006.000000T0000Z-191008T1500Z/ Coeur d'Alene Area-Idaho Palouse- Lower Garfield and Asotin Counties-Washington Palouse- Upper Columbia Basin-Spokane Area- Including the cities of Coeur d'Alene, Post Falls, Hayden, Worley, Moscow, Plummer, Potlatch, Genesee, Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, Uniontown, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, Cheney, Davenport, and Rockford 545 AM PDT Tue Oct 8 2019 ...WIND ADVISORY IS CANCELLED... The threat for strong southwesterly winds has diminished. Expect local wind gusts of 20 to 30 mph into the early evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Oct 7, 2:35 AM PDT, 7 hours 40 minutes earlier.
Area forecast discussion, Oct 7, 2:35 AM PDT, 7 hours 40 minutes before
Area Forecast Discussion National Weather Service Spokane WA 235 AM PDT Mon Oct 7 2019 .SYNOPSIS... Expect one more day of dry and mild weather today. Big changes arrive tonight into Tuesday as a strong cold front plows through the Inland Northwest. It will bring windy conditions, a chance of rain and snow and much colder temperatures to the region. Cool, dry weather is expected after mid-week. && .DISCUSSION... Today through Tuesday night: Big changes are coming in the next 24 to 36 hours as a strong cold front swings through the region followed by a deep upper level trough that will bring rounds of rain and snow, strong winds, and colder temperatures. For today, expect a continuation of mild temperatures under weak warm air advection as daytime highs running slightly warmer than yesterday. Light precipitation will reach the Cascades this afternoon while begin to winds increase. Winds: Prefrontal southwest to west winds will become breezy this afternoon with speeds of 15 to 25 mph. The winds will continue to increase overnight, peaking with the frontal passage with sustained winds of 25 to 35 mph and gusts of 40 to 50 mph. The strongest winds will span from the Cascades ridges into the exposed valleys, across the Waterville Plateau into the upper Columbia Basin. The winds will veer to the northwest to north by Tuesday, and will funnel down the north-south valleys like the Okanogan Valley into the western Columbia Basin with speeds of 20 to 30 mph. Some patchy blowing dust is possible overnight into Tuesday on recently worked fields, although shower activity may limit coverage. Winds will gradually taper off Tuesday night into Wednesday. Precipitation and snow levels: Snow levels will start off quite high this afternoon with the onset of precipitation falling as rain across the Cascades and Okanogan Highlands. In the wake of the cold front, snow levels will tumble to 3K ft to 6K ft overnight across the northern mountains and then spanning from 3K to 4K ft regionwide on Tuesday. Instability increases Tuesday afternoon with a small chance of a stray thunderstorm over the north Idaho. Precipitation will turn to snow in the mountains with accumulating snow found above 4K ft. The best chance for accumulating snow will be found near the Cascade crest with 3 to 5 inches possible, while north Idaho may see 2 to 4 inches. From the Blue mountains into the Camas Prairie, 1 to 2 inches of new snow is possible by early Wednesday morning. Temperatures: The most noticeable change will be temperatures which will be near seasonal normals today and will drop 6 to 12 degrees on Tuesday. Expect a return of the freezing temperatures Tuesday night. /rfox Wednesday through Monday: Gusty north winds will continue across much of the region into Wednesday as the upper trough moves eastward. Channeled terrain including the Okanogan Valley, portions of northern Idaho, along with the Columbia Basin will likely see the breeziest winds through this episode. With strong cold advection occurring, look for high temperatures generally in the 40s into lower 50s Wednesday through Thursday. With clearing skies and diminishing winds, Wednesday and Thursday nights look to be the coldest nights through this event. Look for widespread freeze conditions with lows in the 20s, and locally in the teens in more sheltered locations. Temperatures will moderate toward the weekend. The eastern Pacific ridge will amplify over the region mid to late this week. This will then be pushed eastward as the next weather system arrives toward next weekend. This system will likely weaken as it encounters the upstream ridge: at this stage we are only carrying "slight chance" wording through the weekend. Precipitation chances increase early next week. Dang && .AVIATION... 06Z TAFS: High clouds increase tonight with an incoming warm front, with limited shower chances near the Cascade crest. Middle to high clouds thicken into Monday, with limited shower chances by the afternoon around GEG/SFF/COE/EAT. Better shower chances develop after 00-03Z. Expect increasing winds Monday afternoon too, especially after 20-23Z. Gusts of 16-28kts will be possible. /Cote' && .PRELIMINARY POINT TEMPS/POPS... Spokane 64 40 52 27 44 22 / 10 20 30 20 0 0 Coeur d'Alene 63 41 51 27 43 21 / 20 50 40 30 0 0 Pullman 66 42 52 27 43 20 / 10 80 30 50 10 0 Lewiston 73 51 59 36 48 28 / 10 60 40 60 30 0 Colville 65 35 55 23 49 18 / 30 60 30 40 0 0 Sandpoint 59 42 50 28 43 21 / 30 80 50 70 0 0 Kellogg 61 43 49 28 40 24 / 10 90 50 60 10 0 Moses Lake 70 41 58 30 53 24 / 10 10 20 10 0 0 Wenatchee 67 43 54 33 50 31 / 20 20 20 20 0 0 Omak 64 38 54 30 50 27 / 20 20 20 10 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Oct 7, 4:38 AM PDT, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 438 AM PDT Mon Oct 7 2019 IDZ001-004-027-WAZ031-037-038-042-081145- Northern Panhandle-Central Panhandle Mountains- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades- 438 AM PDT Mon Oct 7 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT The mountains can expect gusty westerly winds overnight with the potential for light high elevation snow. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Gusty northerly winds will develop Tuesday into Wednesday while a few inches of snow accumulations are possible above 4000 ft AGL. Much colder temperatures will follow for the entire region. Morning low temperatures on Thursday will likely be the coldest we have seen so far this season. WAZ034-041-043-044-081145- Moses Lake Area-Wenatchee Area-Okanogan Valley-Waterville Plateau- 438 AM PDT Mon Oct 7 2019 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT Gusty westerly winds will strengthen late this afternoon and through the night as a cold front moves through the region. Winds will peak overnight with speeds of 15 to 30 mph with gusts to around 40 mph. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Windy northerly winds can be expected on Tuesday into Wednesday. followed by much colder temperatures. These winds may bring patchy blowing dust while much colder temperatures will follow. Expect freezing temperatures Tuesday night and Wednesday night. Morning low temperatures on Thursday will likely be the coldest we have seen so far this season. IDZ002-003-026-WAZ032-033-035-036-081145- Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lower Garfield and Asotin Counties-Washington Palouse- Upper Columbia Basin-Spokane Area- 438 AM PDT Mon Oct 7 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...East Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Gusty westerly winds will strengthen late this afternoon and through the night as a cold front moves through the region. Winds will peak overnight with speeds of 20 to 30 mph with gusts to around 40 mph. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Breezy northerly winds can be expected on Tuesday into Wednesday. followed by much colder temperatures. Expect freezing temperatures Tuesday night and Wednesday night. Morning low temperatures on Thursday will likely be the coldest we have seen so far this season.
Nearby
Wind Advisories in Washington, 2019Wind Advisories in Idaho, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.